A member asked:

I get mysterious black and blue marks on my legs (often very large)i am positive im not causing them. i usually wake up with them.my doctors r baffled?

4 doctors weighed in across 2 answers
Dr. Jerome Litt answered

Specializes in Dermatology

BLACK & BLUE MARKS: Without seeing these, they sound like a condition called purpura, a fancy name for bruises. Medications, like aspirin, can be responsible for this. Check with your doctor for any or all the prescription drugs you are taking.

Answered 1/14/2019

6.1k views

Thank

Bruises: What your described suggest abnormalities of platelet function or blood vessel fragility, unless you are taking aspirin or blood thinners. If you are overweight that may be making matters worse. If your primary care doctor is not helpful you may wish to consult a hematologist.

Answered 12/3/2018

240 views

Thank

Related Questions

Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question